Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Why am I having unbearable anxiety and depression while taking Lexapro?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have slight depression and bad anxiety (never had it before) started with menopause - and I have been in menopause about 2 years. My mom died of breast cancer at 72 so have been scared to go on HRT (she was on it forever) Today Idecided to talk to my gyno because my quality of life is not good. so I am now taking my first jintelli 1mg-5mcg and am hopefull I will feel like my old self. I have been taking clonopine once in a while when the anxiety is unbearable. I tried Lexapro and after the first pill felt so anxiousI thought I was going to die and stopped. So do you think this HRT may help. My doctor said in 90% of his patients it has. Also tody my TSH throid is 4 and he prescribed a throid medication to help with my depressed mood
Posted Sun, 2 Feb 2014 in General Health
Answered by Dr. Rakesh Madhyastha 42 minutes later
Brief Answer: It is helpful Detailed Answer: Hello I understand your concern, many patients of mine go through the same. If suggest them to go through with hormone replacement therapy for a short while after weighing the risks and benefits. In your case the depression and anxiety part should settle down significantly with HRT. However I do not agree with your doctor on putting you on Thyroxine as 4 is sub clinical hypothyroidism and does not require treatment, you might want to take another opinion about that. Thyroxine might increase anxiety. I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by
Follow-up: Why am I having unbearable anxiety and depression while taking Lexapro? 19 minutes later
levothyroxine may cause anxiety? He said that the new guidelines for tsh were 3 was the high end?
Answered by Dr. Rakesh Madhyastha 7 minutes later
Brief Answer: Starting treatment not dependant on tsh Detailed Answer: Hello Thanks for the reply Treatment of hypothyroidism is based on clinical findings and not completely based on the numbers. For example if the tsh is 3 and patient is obese, has low pulse, lethargic then we start treatment if the patient is asymptomatic then we don't. Also I would like to add here that only tsh is not taken as a marker of Hypothyrodism we consider free t3 and free t4 as well especially in borderline cases. Thyroxine is known to cause increase in heart rate, palpitations, increased sweating and anxiety in some people. Please take a second opinion or approach your physician with suggestion of free t 3 and free t4. Please do not take a clinical decision without approaching a doctor in person I hope I was of help regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor